Format

Send to

Choose Destination
Dermatol Pract Concept. 2016 Oct 31;6(4):19-21. eCollection 2016 Oct.

Pityriasis rubra pilaris-like eruption following insulin therapy initiation.

Author information

1
Department of Dermatology, Habib Thameur Hospital, Faculty of Medicine, University of Tunis El Manar, Tunisia.
2
National Center of Pharmacovigilance, Faculty of Medicine, University of Tunis El Manar, Tunisia.
3
Laboratory of Pathology, Habib Thameur Hospital, Faculty of Medicine, University of Tunis El Manar, Tunisia.

Abstract

Pityriasis rubra pilaris (PRP) is a chronic disorder of keratinization of unclear pathogenesis. PRP-like eruptions induced by drugs have rarely been described. A previously healthy 29-year-old man presented with a generalized, rapidly spreading, erythematosquamous dermatosis, that started three days after initiation of subcutaneous insulin therapy for diabetes mellitus type 1. Clinical and histopathological features were consistent with a PRP-like eruption, possibly due to insulin therapy. The patient was switched to insulin analogue therapy and a complete healing of all lesions was achieved after two months. No recurrence was seen after one year of follow-up. Other possible etiologies of PRP were excluded. The mechanism leading to the occurrence of drug-induced PRP-like eruptions are not clear. Since PRP may occur in the context of immunological anomalies, it is possible that diabetes mellitus type 1 may have been a predisposing condition for the development of PRP in this case.

KEYWORDS:

cutaneous rash; drug-induced; insulin; pityriasis rubra pilaris; skin

Supplemental Content

Full text links

Icon for PubMed Central
Loading ...
Support Center